Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 10, 2013, 2:41 PM CST for Gaines County, Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 11, 2013, 3:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 2:41 PM CST (20:41 UTC)
- In effect from
- Jan 11, 2013, 3:00 AM CST
- Expired
- Jan 11, 2013, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 143 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS74 KMAF 102041 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CST THU JAN 10 2013 NMZ027-TXZ074-258-111030- /O.UPG.KMAF.HW.A.0001.130111T0900Z-130112T0300Z/ /O.NEW.KMAF.HW.W.0001.130111T0900Z-130112T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 241 PM CST THU JAN 10 2013 /141 PM MST THU JAN 10 2013/ ...HIGH WIND WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 PM CST /8 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 9 PM CST /8 PM MST/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...LATE TONIGHT THROUGH MID FRIDAY EVENING. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES WILL MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT TO GUSTS OF 75 MPH IN THE FAVORED AREAS OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-029-033-111030- /O.UPG.KMAF.HW.A.0001.130111T1300Z-130112T0100Z/ /O.NEW.KMAF.WI.Y.0001.130111T1800Z-130112T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON 141 PM MST THU JAN 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...VERY WINDY CONDITIONS. * TIMING...LATE FRIDAY MORNING AND AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ034-111030- /O.NEW.KMAF.WI.Y.0001.130111T1800Z-130112T0100Z/ SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...EUNICE...JAL 141 PM MST THU JAN 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. * EVENT...VERY WINDY CONDITIONS. * TIMING...LATE FRIDAY MORNING AND AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
217 WWUS74 KMAF 111020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 AM CST FRI JAN 11 2013 NMZ028-029-033-112200- /O.UPG.KMAF.WI.Y.0001.130111T1800Z-130112T0100Z/ /O.EXB.KMAF.HW.W.0001.130111T1300Z-130112T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON 320 AM MST FRI JAN 11 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...LATE THIS MORNING AND AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ045-112200- /O.EXB.KMAF.HW.W.0001.130111T1300Z-130112T0000Z/ GAINES- INCLUDING THE CITY OF...SEMINOLE 420 AM CST FRI JAN 11 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...HIGH WINDS. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ074-258-112200- /O.EXT.KMAF.HW.W.0001.000000T0000Z-130112T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 420 AM CST FRI JAN 11 2013 /320 AM MST FRI JAN 11 2013/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...UNTIL EARLY THIS EVENING. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES WILL MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT TO GUSTS OF 75 MPH IN THE FAVORED AREAS OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ TXZ046-050-057>059-112200- /O.EXB.KMAF.WI.Y.0001.130111T1600Z-130112T0000Z/ DAWSON-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...LAMESA...ANDREWS...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE 420 AM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS MORNING AND AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ034-112200- /O.EXT.KMAF.WI.Y.0001.130111T1600Z-130112T0000Z/ SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...EUNICE...JAL 320 AM MST FRI JAN 11 2013 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS MORNING AND AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
647 WWUS74 KMAF 112027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CST FRI JAN 11 2013 TXZ045-120000- /O.CAN.KMAF.HW.W.0001.000000T0000Z-130112T0000Z/ /O.EXA.KMAF.WI.Y.0001.000000T0000Z-130112T0000Z/ GAINES- INCLUDING THE CITY OF...SEMINOLE 227 PM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027>029-033-TXZ074-258-120000- /O.CON.KMAF.HW.W.0001.000000T0000Z-130112T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 227 PM CST FRI JAN 11 2013 /127 PM MST FRI JAN 11 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...HIGH WINDS. * TIMING...UNTIL EARLY THIS EVENING. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES WILL MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT TO GUSTS OF 75 MPH IN THE FAVORED AREAS OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ034-TXZ046-050-057>059-120000- /O.CON.KMAF.WI.Y.0001.000000T0000Z-130112T0000Z/ SOUTHERN LEA COUNTY-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...EUNICE...JAL...LAMESA...ANDREWS... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 227 PM CST FRI JAN 11 2013 /127 PM MST FRI JAN 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
612 WWUS74 KMAF 120016 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CST FRI JAN 11 2013 ...HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED... BOTH SUSTAINED WINDS AND WIND GUSTS HAVE FALLEN BELOW WARNING AND ADVISORY CRITERIA. COOLING EVENING TEMPERATURES AND THE DECOUPLING OF THE BOUNDARY LAYER HAVE SLOWED AREA WINDS. WIND SPEEDS ARE NOT EXPECTED TO REACH ADVISORY OR WARNING CONDITIONS THIS EVENING AND THE PRODUCT HAS BEEN ALLOWED TO EXPIRE. NMZ027>029-033-TXZ074-258-120130- /O.EXP.KMAF.HW.W.0001.000000T0000Z-130112T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 616 PM CST FRI JAN 11 2013 /516 PM MST FRI JAN 11 2013/ ...HIGH WIND WARNING HAS EXPIRED... WIND SPEEDS HAVE FALLEN AND ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA THIS EVENING. $$ NMZ034-TXZ045-046-050-057>059-120130- /O.EXP.KMAF.WI.Y.0001.000000T0000Z-130112T0000Z/ SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...LAMESA... ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 616 PM CST FRI JAN 11 2013 /516 PM MST FRI JAN 11 2013/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE FALLEN AND ARE NOT EXPECTED TO REACH ADVISORY CRITERIA THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 10, 2:28 PM CST, 13 minutes earlier.
Area forecast discussion, Jan 10, 2:28 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CST THU JAN 10 2013
.DISCUSSION...
UPPER LOW HAS MOVED NE OUT OF THE AREA LEAVING WLY MID LEVEL FLOW IN
ITS WAKE WITH SOME OF THE DOWNSLOPE COMPONENT MATERIALIZING AT THE
SURFACE. RESIDUAL SURFACE MOISTURE WILL KEEP TEMPS FROM A FREE FALL
ACROSS THE PLAINS BUT WITH DWPNTS REMAINING RELATIVELY HIGH THERE
COULD BE SOME FOG. IN MTNS WHERE SOME SNOW PACK REMAINS THE LOW
TEMPERATURES WILL BE COOLER THAN USUAL. MTN VALLEYS WITHIN THE
DAVIS/GLASS MTNS THAT ARE PROTECTED FROM WINDS ARE FAVORED AREAS FOR
FOG OR FREEZING FOG TONIGHT. BY FRIDAY AM THE NEXT MID/UPPER LEVEL
LOW WILL BE NEAR THE 4 CORNERS REGION WITH A BAND OF STRONG SW MID
LEVEL WINDS AHEAD OF SAID LOW. 7H WINDS WILL INCREASE TO 50-70KTS
AND HIGH WINDS SEEM LIKELY IN THE GDP MTNS/DAVIS MTNS ABOVE 6KFT
FRIDAY. THERE WILL BE AN ASSOCD PACIFIC FRONT THAT MOVES THRU THE
WRN CWFA LATER IN THE DAY FRIDAY AND WINDS WILL HAVE CHANCE TO
INCREASE...ESPECIALLY ACROSS THE SE NM PLAINS. NAM12 IS THE QUICKEST
WITH FRONT AND THUS MSLP GRADIENT IS TIGHTER SUPPORTING VERY WINDY
CONDITIONS...AT LEAST BRIEFLY ACROSS SE NM. ATTP WILL OPT UPGRADE
WATCH TO A WARNING (G65-75 MPH) FOR DAVIS/GDP MTNS AND ISSUE A
WIND ADVISORY (G45 MPH) FOR THE SE NM PLAINS. HAVE LEFT FAR NW PB
OUT OF THE ADVISORY BUT THEY MAY NEED TO ADDED. 85H TEMPS SUPPORT
COOLER METMOS NUMBERS ACROSS SE NM AND WILL STAY CLOSER TO THOSE.
IT WILL BE SEASONALLY WARM MOST OTHER PLACES WITH 65-70 ACROSS THE
PB...75-80 ALONG RIO GRANDE. PATTERN REMAINS VERY ACTIVE AND
INTERESTING AS AN AMPLIFIED WEST COAST RIDGE AND A DEEP COLD
HUDSON BAY VORTEX PHASES WITH DEEPENING LOWS IN THE MID LATITUDES.
THIS IS A VERY FAVORABLE PATTERN FOR MULTIPLE SURGE OF COLD
AIR...EVEN ARCTIC/MODIFIED ARCTIC AIR. SATURDAY COLD AIR WILL
GRADUALLY SEEP INTO THE AREA. THEN AS A NRN STREAM SHRTWV TROF
SKATES THRU SRN CANADA A SURGE OF MODIFIED ARCTIC AIR WILL PUSH
SWD PROBABLY ARRIVING SUNDAY MORNING IN SE NM/W TX PLAINS. HIGH
TEMPS WILL CERTAINLY NOT GET OUT OF THE 40S MOST AREAS AND MAYBE
THE 30S ACROSS THE N. MODIFIED ARCTIC AIR WILL BE FURTHER RE-
ENFORCED MONDAY/TUESDAY AND HIGHS WILL BE WIDESPREAD IN THE 30S...
COLD. WITH A MID LEVEL TROF TO THE W THE TIMING AND LOCATION OF
SAID TROF WILL HAVE TO BE CLOSELY WATCHED FOR WINTRY PRECIP BY
WEDNESDAY (ECMWF) AND THURSDAY MORNING. WEDNESDAY MODELS DIVERGE
WITH GFS MOVING MID LEVEL TROF E AND ECMWF HOLDING IT W AND DEVELOPING
WINTRY PRECIP ACROSS THE CWFA WEDNESDAY/THURSDAY MORNING...ESPECIALLY
ACROSS THE PLAINS. BEING 6-7 DAYS OUT WILL NOT MAKE SIG CHANGES...BUT
NOTING THAT ECMWF HAS BEEN OUT PERFORMING THE GFS OF LATE AND
SHOULD BE WATCHED CLOSELY AND TEMPS WILL PROBABLY NEED TO BE
TRENDED DOWN NOTICEABLY SHOULD ECMWF BE THE MOST LIKELY SOLUTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 37 64 28 49 / 0 0 0 0
BIG SPRING TX 41 68 33 52 / 0 0 0 0
CARLSBAD NM 38 59 25 49 / 0 0 0 0
DRYDEN TX 39 70 41 63 / 0 0 0 0
FORT STOCKTON TX 45 71 34 53 / 0 0 0 0
GUADALUPE PASS TX 37 54 26 44 / 0 0 0 0
HOBBS NM 35 56 26 46 / 0 0 0 0
MARFA TX 27 63 25 52 / 0 0 0 0
MIDLAND INTL AIRPORT TX 39 66 28 51 / 0 0 0 0
ODESSA TX 40 65 30 52 / 0 0 0 0
WINK TX 35 70 28 53 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 2 AM TO 8 PM MST FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 11 AM TO 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 3 AM CST /2 AM MST/ TO 9 PM CST /8 PM
MST/ FRIDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jan 10, 2:16 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST THU JAN 10 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-112030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 216 PM CST THU JAN 10 2013 /116 PM MST THU JAN 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR BOTH THE DAVIS AND GUADALUPE MOUNTAINS TONIGHT. IN THE GUADALUPE MOUNTAINS SOUTHWEST WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS TO 75 MPH POSSIBLE. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE IN THE DAVIS MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...WEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL AGAIN BE POSSIBLE IN THE GUADALUPE MOUNTAINS AND 35 TO 45 MPH WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE IN THE DAVIS MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT FOR BOTH MOUNTAIN RANGES THROUGH FRIDAY EVENING. WINDY CONDITIONS WILL ALSO OCCUR ACROSS THE SOUTHEAST NEW MEXICO PLAINS FRIDAY. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH COULD OCCUR...THEREFORE A WIND ADVISORY IS IN EFFECT FOR FRIDAY AFTERNOON. COLDER AIR WILL MOVE INTO THE REGION THIS WEEKEND AND STICK AROUND MOST OF THE UPCOMING WEEK. IT IS POSSIBLE WINTRY PRECIPITATION COULD AFFECT THE AREA NEXT WEEK SO STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:03 PM CST | Areal Flood Advisory | MAF | Andrews, Winkler | 3 hr |
| Jan 10, 2:41 PM CST | Wind Advisory | MAF | Andrews, Dawson, Gaines, Loving | 27 hr |
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.